MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Phasix ST Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Phasix ST Mesh; Surgical Mesh
Catalog Number 1200710
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
Date of Event 09/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2018- patient was diagnosed with left incarcerated inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device 1).Per op notes, "in right inguinal region, no hernia was noted.In left inguinal region, hernia was identified and dissected.A 3dmax mesh (device 1) was placed covering the hernia defect into the preperitoneal space and was sutured." (b)(6) 2019- patient was diagnosed with incisional hernia, thereby underwent open repair with implant of ventrio st mesh (device 2).Per op notes, "through upper midline epigastric incision, hernia defect was identified and was dissected.An extra-large ventrio st mesh (device 2) was inserted into preperitoneal space and sutured." (b)(6) 2019- patient was diagnosed with infected mesh, incisional hernia, thereby underwent open repair with explant of ventrio st mesh (device 2), implant of phasix st mesh (device 3).Per op notes, "hernia developed seroma and penetrated the ventrio st mesh (device 2) and this mesh was excised.A phasix st mesh (device 3) was placed in the preperitoneal space and was sutured." (b)(6) 2019- patient was diagnosed with recurrent incisional hernia, thereby underwent open repair with implant of ventralex st mesh (device 4).Per op notes, "through previous incision in epigastric region, omental adhesions and scarring were identified around the defect.The fascial defect was identified and was repaired by placing large ventralex st mesh (device 4) was placed in preperitoneal space and sutured.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2018) is considered to be a best estimate.This emdr represents the phasix st mesh (device 3).Additional supplemental emdrs were submitted to represent the 3dmax mesh (device 1) and ventrio st mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Phasix ST Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50091023
Report Number1213643-2026-00989
Device Sequence Number21452305
Product Code OWT
UDI-Device Identifier00801741095337
UDI-Public(01)00801741095337(17)201028(10)HUCX1924
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number1200710
Device Lot NumberHUCX1924
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2026
Initial Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale